question-icon

What causes bloody stool, rashes on thigh and cough while on Methotrexate?

default
Posted on Wed, 16 Dec 2015
Question: I'm wondering if there is a condition that involves bloody stool, rash (on thigh), and a cough. I have already spoken to my doctor about this, and I will be getting a colonoscopy soon, but it seems like such an odd combination to me. Wondering if they are related or just separate issues. I should mention that I also have RA and take several medications (Cimzia, methotrexate, and sulfazine) for that.
doctor
Answered by Dr. Shoaib Khan (2 hours later)
Brief Answer:
All side effects of methotrexate

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help. In my opinion, all your side effects are from one medication: methotrexate. Methotrexate is quite a strong medication and in most individuals always produces some side effect. Let me go ahead and list some of the side effects of methotrexate for your reference:

+Dark or tarry stools
+Blood in stools or urine
+Headache
+Fever
+Chills
+Drowsiness
+Cough
+Hoarseness of voice
+Redness of skin or rash
+Diarrhea
+Joint pain
+Sores in the oral cavity or on lips
+Abdominal pain
and a few others.

Please do discuss the side effects with your doctor and find the most suitable solution. I hope you find my response helpful. Please feel free to write back to me for any further clarifications, I am always here to help.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9409 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes bloody stool, rashes on thigh and cough while on Methotrexate?

Brief Answer: All side effects of methotrexate Detailed Answer: Hello ma'am and welcome. Thank you for writing to us. I have gone through your query with diligence and would like you to know that I am here to help. In my opinion, all your side effects are from one medication: methotrexate. Methotrexate is quite a strong medication and in most individuals always produces some side effect. Let me go ahead and list some of the side effects of methotrexate for your reference: +Dark or tarry stools +Blood in stools or urine +Headache +Fever +Chills +Drowsiness +Cough +Hoarseness of voice +Redness of skin or rash +Diarrhea +Joint pain +Sores in the oral cavity or on lips +Abdominal pain and a few others. Please do discuss the side effects with your doctor and find the most suitable solution. I hope you find my response helpful. Please feel free to write back to me for any further clarifications, I am always here to help. Best wishes.